Alert archive / South Carolina / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 12, 2026, 12:00 PM EDT for 6 counties in South Carolina; Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 12:00 PM EDT (16:00 UTC)
- Expired
- Mar 12, 2026, 12:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 12:30 PM EDT | TSTM WND DMG | Conway, SC | Trees down in Conway |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 10:31 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WUUS52 KILM 121600
SVRILM
NCC017-047-155-SCC033-041-043-051-067-089-121645-
/O.NEW.KILM.SV.W.0002.260312T1600Z-260312T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
1200 PM EDT Thu Mar 12 2026
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southeastern Robeson County in southeastern North Carolina...
Southwestern Bladen County in southeastern North Carolina...
Columbus County in southeastern North Carolina...
Eastern Florence County in northeastern South Carolina...
North central Georgetown County in northeastern South Carolina...
Southeastern Dillon County in northeastern South Carolina...
Horry County in northeastern South Carolina...
Marion County in northeastern South Carolina...
Northeastern Williamsburg County in northeastern South Carolina...
* Until 1245 PM EDT.
* At 1159 AM EDT, severe thunderstorms were located along a line
extending from near Sellers to near Kingsburg to near Trio, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines.
* Locations impacted include...
Conway, Marion, Whiteville, Mullins, Red Hill, Horry, Tabor City,
Loris, Chadbourn, Bladenboro, Bethel, Johnsonville, Pamplico, Fair
Bluff, Lake View, Hemingway, Hickory Grove, Sellers, Boardman, and
Blue Brick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail or wind damage, including trees or
large limbs downed, by calling the National Weather Service office in
Wilmington at 1 800 697 3901.
&&
LAT...LON 3345 7980 3381 7962 3422 7960 3459 7879
3435 7860 3393 7863
TIME...MOT...LOC 1559Z 235DEG 62KT 3424 7948 3389 7950 3352 7967
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
IGB2 follow-up statements
631
WWUS52 KILM 121624
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
1224 PM EDT Thu Mar 12 2026
SCC041-089-121634-
/O.CAN.KILM.SV.W.0002.000000T0000Z-260312T1645Z/
Florence SC-Williamsburg SC-
1224 PM EDT Thu Mar 12 2026
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLORENCE AND
NORTHEASTERN WILLIAMSBURG COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
southeastern North Carolina...and northeastern South Carolina.
&&
LAT...LON 3435 7860 3402 7862 3401 7864 3397 7863
3396 7865 3395 7865 3393 7863 3363 7937
3375 7935 3378 7932 3380 7933 3381 7931
3384 7934 3437 7927 3459 7879
TIME...MOT...LOC 1624Z 235DEG 62KT 3446 7909 3411 7911 3375 7929
$$
NCC017-047-155-SCC033-043-051-067-121645-
/O.CON.KILM.SV.W.0002.000000T0000Z-260312T1645Z/
Robeson NC-Bladen NC-Columbus NC-Georgetown SC-Dillon SC-Horry SC-
Marion SC-
1224 PM EDT Thu Mar 12 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR SOUTHEASTERN ROBESON...SOUTHWESTERN BLADEN...COLUMBUS...NORTH
CENTRAL GEORGETOWN...SOUTHEASTERN DILLON...HORRY AND EASTERN MARION
COUNTIES...
At 1224 PM EDT, severe thunderstorms were located along a line
extending from near Fairmont to 7 miles west of Green Sea to near
Outland, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines.
Locations impacted include...
Conway, Whiteville, Mullins, Red Hill, Horry, Tabor City, Loris,
Chadbourn, Bladenboro, Bethel, Fair Bluff, Lake View, Hickory Grove,
Boardman, Nixonville, Southeastern Community College, Galivants
Ferry, Sidney, Clarendon, and Longs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail or wind damage, including trees or
large limbs downed, by calling the National Weather Service office in
Wilmington at 1 800 697 3901.
&&
LAT...LON 3435 7860 3402 7862 3401 7864 3397 7863
3396 7865 3395 7865 3393 7863 3363 7937
3375 7935 3378 7932 3380 7933 3381 7931
3384 7934 3437 7927 3459 7879
TIME...MOT...LOC 1624Z 235DEG 62KT 3446 7909 3411 7911 3375 7929
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
IGB053
WWUS52 KILM 121639
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
1239 PM EDT Thu Mar 12 2026
NCC017-047-155-SCC033-043-051-067-121648-
/O.EXP.KILM.SV.W.0002.000000T0000Z-260312T1645Z/
Robeson NC-Bladen NC-Columbus NC-Georgetown SC-Dillon SC-Horry SC-
Marion SC-
1239 PM EDT Thu Mar 12 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBESON...
SOUTHWESTERN BLADEN...COLUMBUS...NORTH CENTRAL GEORGETOWN...
SOUTHEASTERN DILLON...HORRY AND EASTERN MARION COUNTIES WILL EXPIRE
AT 1245 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
southeastern North Carolina...and northeastern South Carolina.
Please send your reports of hail or wind damage, including trees or
large limbs downed, by calling the National Weather Service office in
Wilmington at 1 800 697 3901.
&&
LAT...LON 3435 7860 3402 7862 3401 7864 3397 7863
3396 7865 3395 7865 3393 7863 3363 7937
3375 7935 3378 7932 3380 7933 3381 7931
3384 7934 3437 7927 3459 7879
TIME...MOT...LOC 1638Z 235DEG 62KT 3459 7887 3424 7889 3388 7907
$$
IGBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 10:39 AM EDT, 1 hour 21 minutes earlier. Its key messages:
- 1) Risk of isolated strong to possibly severe thunderstorms ahead of an eastward moving cold frontal passage from late this morning thru late this afternoon. 2) A cold front on Monday brings a complete pattern change and an abrupt return of winter temperatures.
Area forecast discussion, Mar 12, 10:39 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1039 AM EDT Thu Mar 12 2026
.WHAT HAS CHANGED...
Severe Thunderstorm Watch has been issued for all of SE NC and
NE SC including the coastal waters until 5pm.
&&
.KEY MESSAGES...
1) Risk of isolated strong to possibly severe thunderstorms
ahead of an eastward moving cold frontal passage from late this
morning thru late this afternoon.
2) A cold front on Monday brings a complete pattern change and
an abrupt return of winter temperatures.
&&
.DISCUSSION...
KEY MESSAGE 1...Risk of isolated strong to possibly severe
thunderstorms ahead of an eastward moving cold frontal passage
from late this morning thru late this afternoon.
A Severe Thunderstorm Watch has been issued for all of area. SPC
has upgraded a portion of our area in the Pee Dee to slight
risk(level 2 of 5) and rest of area remains in marginal risk
(level 1 of 5) with primary threat of damaging winds.
Amplified trough aloft will push a strong sfc cold front across
the area from late this morning, along the I-95 corridor, to
off the NE SC and SE NC Coasts by mid to possibly late this
afternoon. Accompanying the amplified trof is a southern stream
upper dynamics that was once associated with an upper closed low
off Mexico/California in the beginning of the week. It
interacts with forcing from the cold front and could be the
delimiter of whether the FA experiences strong or severe
thunderstorm activity ahead of the cold front. The late Spring
early Summer like airmass has been over the FA for several days
but will still have the marine layer closer to the coast but
given 220-240 wind directions, the marine layer depth will be
negligible inland. Given the strong wind field in the lower
levels with 40-50 kt speeds, the shower/tstorm activity may tap
those winds and bring them to the sfc. Will continue to
highlight the isolated svr threat. Have stayed on the hier side
of guidance for max temps today and the same goes with tonights
lows, kept them just above freezing eventhough various MOS
guidance indicated 32 degree readings. Soil temps are quite on
the "warm" side with readings well into the 60s. If winds do
decouple, the threat for patchy frost will increase but likely
just prior to sunrise.
KEY MESSAGE 2 A cold front on Monday brings a complete pattern
change and an abrupt return of winter temperatures.
Zonal flow across the nation over the weekend will be shaping
up for a major change in the form of fairly extreme
amplification. These changes get underway Saturday as a mid to
upper level ridge starts to develop off the Pacific Northwest.
This initially results in a 165kt jet diving SE across WA/OR
that strengthens to 185kt across MT on Sunday, the upper jet
being tightening by among other factors, the partial phasing in
of the northern mid level trough. By Monday morning this leads
to a cutoff over the Great Lakes with a sub-980mb low under the
parent low in the vicinity of MI. The trough acquires a negative
tilt which helps to partially offset the vertical baroclinic
fracturing that the mountains can cause. A testament to this
fact is that by 00Z Tuesday 850 mb temperatures across NC go
from 11C (52F) in ILM to -8 (18F) at AVL. This will lead to
afternoon temperatures that take a non- diurnal plummet, most
pronounced over western zones due to the earlier FROPA and mega-
CAA. Temperatures will support frost Monday and when radiational
cooling conditions setup Tuesday night, a possible freeze. The
17th is usually very close to when we declare the growing season
underway so it's conceivable that we need a freeze warning on
it's very first night as the leading edge/cold front
impressively dives into western Cuba.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
IFR/LIFR to affect the coastal terminals including CRE/MYR/ILM.
The worse conditions will be at CRE and to a lesser degree
MYR/ILM mainly from the low ceilings and possible sea fog at
CRE. As winds become more SW-WSW later this morning, expect the
low stratus and sea fog to retreat back across the waters.
For the remainder of the morning and afternoon, an approaching
strong cold front accompanied by showers and isolated
thunderstorms (not enough to place in the individual TAFS attm)
will push across the FA, from west to east, while the
individual storms track northeast. Flight restrictions to MVFR
likely with an outside brief period of IFR possible from any
of those core showers or even from a direct tstorm. The CFP to
clear the coast mid to late afternoon, with pcpn ending and
clouds moving out rather quickly. This leaves VFR conditions
for the remainder of the period. Various model time height
displays for winds indicate low level 45-50 kt SW winds to push
across the FA during the morning/early aftn. Look for some of
these winds to mix down with 30+ kt wind gusts not out of the
question. Post CFP, looking at CAA and the tightened sfc pg to
continue producing gusty winds into the early evening but should
dissipate rather quickly by 06Z as the center of sfc high moves
quickly to the Eastern Carolinas.
Extended Forecast...VFR is expected Friday thru the first half
of the weekend. Flight restrictions are possible due to
increasing rain chances Sun into Mon as the next frontal system
affects the area.
&&
.MARINE...
Through Tonight...SW becoming W winds will further increase to
Gale conditions by early afternoon as the eastward moving cold
front pushes closer to the coast by midday, further tightening
the sfc pg as it approaches. CFP will occur mid to late this
afternoon, with winds veering to the NW, followed by a
northerly direction this evening. The tightened sfc pg and CAA
will keep Gale conditions ongoing thru late this evening.
There-after, the winds will diminish-some as the center of sfc
high pressure reaches the Eastern Carolinas by Fri morning.
Seas will be governed by short period wind waves, highest
across the waters from Cape Fear to north of Murrells Inlet.
Could observe 8 footers across the outer waters off and south
of Cape Fear.
Friday through Monday Night...Friday finds weakening high
pressure moving east across the area. The eastward translation
will be veering winds while the weakening means abating winds.
In the absence of a fetch-induced swell only the wind waves
will remain, which will also be on the downward trend in
height. Saturday may well offer the weakest pressure pattern
and thus light and variable winds. Late Sunday into Sunday
night a strengthening southerly wind regime is expected ahead
of a pattern-changing cold front that will likely necessitate
headlines.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...Gale Warning from 2 PM this afternoon to midnight EDT tonight
for AMZ250-252-254-256.
&&
WHAT HAS CHANGED...RGZ
KEY MESSAGES...DCH/MBB
DISCUSSION...DCH/MBB
AVIATION...DCH
MARINE...DCH/MBBHazardous weather outlook, Mar 12, 10:33 AM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1033 AM EDT Thu Mar 12 2026 AMZ250-252-254-256-131445- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1033 AM EDT Thu Mar 12 2026 ...SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-131445- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 1033 AM EDT Thu Mar 12 2026 ...SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Freezing temperatures possible next Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 131445- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 1033 AM EDT Thu Mar 12 2026 ...SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Freezing temperatures possible next Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 12, 11:17 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1117 AM EDT Thu Mar 12 2026
SCZ017-023-024-032-033-121600-
Marion SC-Marlboro SC-Florence SC-Dillon SC-Darlington SC-
1117 AM EDT Thu Mar 12 2026
...GUSTY SHOWERS WITH A FEW ISOLATED THUNDERSTORMS WILL IMPACT
NORTHWESTERN FLORENCE...WESTERN DILLON...DARLINGTON...NORTHWESTERN
MARION AND MARLBORO COUNTIES THROUGH NOON EDT...
At 1115 AM EDT, Doppler radar was tracking gusty showers and a few
isolated thunderstorms along a line extending from 8 miles southeast
of Sturdivants to near Cassatt to Mulberry. Movement was northeast
at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Florence, Bennettsville, Hartsville, Dillon, Darlington,
Timmonsville, Mccoll, Latta, Lamar, Quinby, Clio, Sellers, Blue
Brick, Mont Clare, Mars Bluff, Brownsville, Lydia, Darlington
Raceway, Swift Creek, and Cartersville.
This includes the following highways...
Interstate 20 between mile markers 125 and 141.
Interstate 95 in South Carolina between mile markers 146 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
northeastern South Carolina.
&&
LAT...LON 3449 8005 3449 7989 3453 7983 3461 7981
3461 7978 3465 7980 3469 7987 3474 7989
3477 7993 3481 7993 3481 7968 3461 7944
3428 7929 3403 7997 3415 8015 3423 8011
3433 8018 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 1515Z 240DEG 59KT 3482 8023 3441 8036 3396 8032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
IGBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 11:17 AM EDT | Special Weather Statement | ILM | Darlington, Dillon, Marlboro | 43 min |
| Mar 12, 11:20 AM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion, Williamsburg | 40 min |
| Mar 12, 11:40 AM EDT | Tornado Warning | ILM | Florence, Marion, Williamsburg | 23 min |
| Mar 12, 12:45 PM EDT | Special Weather Statement | ILM | Horry | 45 min |
| Mar 12, 12:07 PM EDT | Special Weather Statement | ILM | Robeson | 38 min |
| Mar 12, 12:49 PM EDT | Special Weather Statement | ILM | Robeson | 26 min |
| Mar 12, 1:05 PM EDT | Tornado Warning | ILM | Brunswick, Columbus | 11 min |
| Mar 12, 1:08 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 52 min |
| Mar 12, 1:33 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover, Pender | 39 min |
| Mar 12, 1:42 PM EDT | Special Marine Warning | ILM | 66 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2026Severe Thunderstorm Warnings in North Carolina, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.